Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 9, 2006, 11:46 PM PDT for Elko County, Nevada. It took effect at Apr 10, 2006, 12:00 AM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2006, 11:46 PM PDT (06:46 UTC)
- In effect from
- Apr 10, 2006, 12:00 AM PDT
- Expired
- Apr 10, 2006, 2:38 AM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1444 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 584 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 100646 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1146 PM PDT SUN APR 9 2006 ...STRONG WINDS ACROSS EXTREME EASTERN ELKO COUNTY TONIGHT... .STRONG WINDS HAVE DEVELOPED ACROSS EXTREME EASTERN NEVADA TONIGHT AS LOW PRESSURE MOVES EAST INTO UTAH. NVZ033-101100- /O.NEW.KLKN.WI.Y.0015.060410T0700Z-060410T1100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1146 PM PDT SUN APR 9 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 4 AM PDT MONDAY. A COLD FRONT HAS MOVED EAST OF THE GREAT BASIN INTO UTAH AND STRONG GUSTY NORTHWEST WINDS HAVE DEVELOPED BEHIND THE FRONT IN EXTREME EASTERN ELKO COUNTY. WINDS WILL BE 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH THROUGH 4 AM PDT. THE WINDS ARE THEN EXPECTED TO GRADUALLY DIMINISH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON INTERSTATE 80 OR ALTERNATE U.S. HIGHWAY 93. $$ RCS
1 follow-up statement
000 WWUS75 KLKN 100938 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 238 AM PDT MON APR 10 2006 ...WINDS HAVE DIMINISHED ACROSS EXTREME EASTERN ELKO COUNTY... .WINDS HAVE DIMINISHED ACROSS EXTREME EASTERN ELKO COUNTY AS THE PRESSURE GRADIENT WEAKENS. NVZ033-101045- /O.CAN.KLKN.WI.Y.0015.000000T0000Z-060410T1100Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 238 AM PDT MON APR 10 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA BUT WILL WILL CONTINUE NORTHWEST AT 10 TO 20 MPH FOR THE NEXT HOUR OR SO AND THEN DIMINISH TO AROUND 10 MPH. $$ RCS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 9, 11:40 PM PDT, 6 minutes earlier.
Area forecast discussion, Apr 9, 11:40 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 1140 PM PDT SUN APR 9 2006 .SYNOPSIS...A COUPLE OF LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE GREAT BASIN OVER THE NEXT FEW DAYS BRINGING A THREAT OF SHOWERS. A BRIEF BREAK IN THE WET WEATHER PATTERN WILL COMMENCE ON WEDNESDAY BEFORE THE NEXT LOW PRESSURE SYSTEM BRINGS A THREAT OF SHOWERS DURING THE END OF THE WEEK INTO NEXT WEEKEND. && .UPDATE...JUST ISSUED WIND ADVISORY FOR WENDOVER AS SFC GRADIENT BTWN ELKO AND SLC IS NOW 10 MB AND WILL BE SUCH THROUGH THE NIGHT. WINDS ALREADY AT CRITERIA AND WILL SEE HOW CONDITIONS PLAY OUT FOR THE REST OF THE NIGHT. FEHRN && .PREVIOUS DISCUSSION (320 PM)...A COUPLE OF SHORT WAVES WILL MOVE ACROSS THE GREAT BASIN DURING THE NEXT 24 TO 36 HRS. THE FIRST WAVE WILL MOVE ACROSS NRN AND CNTRL NV TONIGHT. WITH AMPLE MOISTURE WILL GO WITH LIKELY POPS NORTH AND CHC CENTRAL. QPF AMOUNTS WILL GENERALLY BE UNDER TWO TENTHS OF AN INCH AS WAVE MOVES THRU THE AREA RATHER QUICKLY. SNOW LEVELS WILL LOWER TO AROUND 5500 FEET. THIS FIRST WAVE WILL PUSH OUT OF THE AREA TOWARDS MORNING. 2ND SHORT WAVE WILL MOVE INTO NRN AND CNTRL NV MONDAY AFTN AND EVENING. ON TUESDAY NEXT UPPER LOW OFF THE COAST WILL SINK SWD ALONG THE 132W MERIDIAN. THIS WILL PUMP UP RIDGE OVER THE GREAT BASIN SO BEGAN TO TAPER OFF POPS BEGINNING TUE WITH ANY THREAT OF SHOWERS MOSTLY OVER WITH BY WED. CEC .LONG TERM....WEDNESDAY NIGHT THROUGH SUNDAY. UPPER LEVEL PATTERN IS BEGINNING TO COME INTO FOCUS...AT LEAST THROUGH FRIDAY...AS THE GFS MODEL IS TRENDING MORE IN LINE WITH THE ECMWF SOLUTION. ECMWF CONTINUES TO HOLD THE UPPER LEVEL LOW OFF THE SOUTHERN CA COAST THROUGH THURSDAY NIGHT...WITH THE INLAND PUSH BEGINNING FRIDAY. GFS HAS SLOWED THE EASTWARD PROGRESSION BY AT LEAST 6 HOURS...HOWEVER IT IS STILL A FEW HOUR FASTER THAN THE ECMWF. ONE OTHER SIGNIFICANT CHANGE FROM PREVIOUS GUIDANCE IS IN RESPECT TO THE TRACK THE LOW TAKES AS IT MOVES EAST INTO CA. EARLIER SOLUTIONS TOOK THE LOW SOUTHEAST THROUGH NORTHERN BAJA...THE LATEST MODEL RUNS AGREE THAT THE LOW WILL NOW TAKE A MORE EAST-NORTHEAST TRACK FROM LA TOWARD ELY. AS MODELS ARE STARTING TO AGREE THAT THE INLAND PUSH WILL BE A LITTLE LATER...HAVE BACKED OFF ON QPF AND PRECIP WEDNESDAY NIGHT THROUGH FRIDAY. IF MODEL CONTINUITY REMAINS TOMORROW WILL LIKELY BACK OFF ON POPS EVEN FURTHER AS BULK OF PRECIP NOT EXPECTED UNTIL FRIDAY NIGHT. ONLY OTHER SIGNIFICANT CHANGES TO THE LONG TERM FORECAST WERE TO RAISE HIGH TEMPS A COUPLE TO A FEW DEGREES...AND UP THE SNOW LEVEL A FEW HUNDRED FEET WED AND THURS. ROOD && .HYDROLOGY...FLOODING CONTINUES ALONG THE HUMBOLDT RIVER IN NORTHERN NEVADA. THE GAGE AT RYNDON...JUST EAST OF ELKO...HAS A FLOOD STAGE OF 8.0 FEET. THE WATER LEVEL IS CURRENTLY AT 7.3 FEET AND EXPECTED TO GRADUALLY RECEDE...HOWEVER IT IS RECEDING SLOWER THAN ORIGINALLY FORECAST. DOWNSTREAM IN ELKO MINOR FLOODING IS OCCURRING AS THE WATER LEVEL IS NEAR 8.0 FEET...WHICH IS HIGHER THAN EXPECTED. FROM ELKO...WEST...DOWNSTREAM THROUGH COMUS THE RIVER REMAINS ABOVE FLOOD STAGE. AT CARLIN AND PALISADE THE CREST HAS PASSED AND THE RIVER IS EXPECTED TO GRADUALLY RECEDE. THE CREST IS CURRENTLY BETWEEN PALISADE AND BATTLE MOUNTAIN. AS SUCH...BATTLE MOUNTAIN AND AREAS FURTHER DOWNSTREAM TO COMUS CAN EXPECT THE RIVER LEVELS TO CONTINUE TO SLOWLY RISE FOR AT LEAST THE NEXT COUPLE DAYS. ROOD && .AVIATION...TAFS AND TWEBS ADEQUATELY REFLECT EXPECTED CONDITIONS. && .LKN WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING CONTINUES ON THE HUMBOLDT RIVER FROM ELKO TO WINNEMUCCA AND ON THE MARYS RIVER AT TWIN BUTTES NEAR DEETH. WIND ADVISORY NVZ033 UNTIL 4 AM PDT / 5 AM MDT MONDAY MORNING.
Hazardous weather outlook, Apr 9, 3:11 PM PDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 311 PM PDT SUN APR 9 2006 NVZ030>032-036-101200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 311 PM PDT SUN APR 9 2006 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TONIGHT AND MONDAY. FLOOD WARNINGS REMAIN IN EFFECT FOR THE HUMBOLDT RIVER FROM ELKO TO WINNEMUCCA AND ALSO ON THE MARYS RIVER AT DEETH. FOR MORE DETAILS PLEASE REFER TO PRODUCT RNOFLSLKN OR WGUS85 KLKN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FLOODING WILL CONTINUE ALONG THE HUMBOLDT RIVER DOWNSTREAM OF CARLIN. FOR MORE DETAILS PLEASE REFER TO PRODUCT RNOFLSLKN OR WGUS85 KLKN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CEC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.